Alert archive / South Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 29, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 1, 2000, 2:44 AM CDT for Clark County, South Dakota. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2000, 2:44 AM CDT (07:44 UTC)
- Expired
- Jun 1, 2000, 3:15 AM CDT
- In force
- 31 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
County Clark County, SD
The radar
The Aberdeen radar (KABR), 85 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 7.7 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2491 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 340 m²/s²
- 0-3 km storm-relative helicity
- 764 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KABR 010746 SVRABR SDC025-010815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 244 AM CDT THU JUN 1 2000 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLARK COUNTY IN SOUTH DAKOTA * UNTIL 315 AM CDT * AT 244 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTHEAST OF FORDHAM COLONY...OR ABOUT 12 MILES SOUTHWEST OF CLARK...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE... 7 MILES SOUTH OF CLARK AROUND 300 AM CDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL AND GUSTY WINDS. $$ LAT...LON 4479 9802 4463 9792 4475 9751 4495 9760 PARKIN NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 9:15 PM CDT, 5 hours 29 minutes earlier.
Area forecast discussion, May 31, 9:15 PM CDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA NATIONAL WEATHER SERVICE ABERDEEN SD 915 PM CDT WED MAY 31 2000 LATEST RUC CONT TO SHOW 5H AND 7H ENERGY EJECTING TO THE EAST OVERNIGHT AS SYSTEMS FINALLY MOVE EAST. STRONG 8H JET SETS UP OVERNIGHT ACROSS MUCH OF THE CWA...WITH DECENT SHEAR TAKING PLACE IN LOWEST LAYERS. WILL HAVE TO PUSH BACK TIMING OF TSRA COMING INTO CWA...BUT THEY STILL LOOK LIKE A GOOD BET. LATEST SPC DAY 1 OUTLOOK HAS PUSHED SLIGHT RISK AREA FURTHER NORTH ACROSS ALL OF OUR CWA. WITH CLOUD COVER AND WINDS STAYING UP...HAVE ALSO UPPED LOWS TONIGHT BY A BIT. UPDATED ZONES ALREADY SENT. .ABR...0NONE. HINTZ
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 12:56 AM CDT | Severe Thunderstorm Warning | ABR | Lyman | 34 min |
| Jun 1, 1:12 AM CDT | Severe Thunderstorm Warning | ABR | Hughes, Hyde, Lyman | 63 min |
| Jun 1, 1:30 AM CDT | Severe Thunderstorm Warning | ABR | Buffalo, Hand | 45 min |
| Jun 1, 2:21 AM CDT | Severe Thunderstorm Warning | ABR | Clark, Spink | 24 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.